Alert archive / New York / Coastal Flood Statements in 2016
Coastal Flood Statement 5, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Feb 24, 2016, 6:06 AM EST for Nassau County, New York. It took effect at Feb 24, 2016, 8:00 PM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2016, 6:06 AM EST (11:06 UTC)
- In effect from
- Feb 24, 2016, 8:00 PM EST
- Expired
- Feb 24, 2016, 10:00 PM EST
- In force
- 2 hr
- Issued by
- NWS New York, NY
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 876 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669 WHUS41 KOKX 241106 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 606 AM EST WED FEB 24 2016 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE TONIGHT... NYZ179-242100- /O.NEW.KOKX.CF.S.0005.160225T0100Z-160225T0300Z/ SOUTHERN NASSAU- 606 AM EST WED FEB 24 2016 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE TONIGHT... * LOCATIONS...SOUTH SHORE BACK BAYS OF NASSAU COUNTY. * TIDAL DEPARTURES...1 1/2 TO 2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE TONIGHT. * IMPACTS...LOCALIZED MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR ADJACENT PROPERTIES. $$
1 follow-up statement
047 WHUS41 KOKX 242052 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 PM EST WED FEB 24 2016 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE TONIGHT... NYZ179-250300- /O.CON.KOKX.CF.S.0005.160225T0100Z-160225T0300Z/ SOUTHERN NASSAU- 352 PM EST WED FEB 24 2016 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE TONIGHT... * LOCATIONS...SOUTH SHORE BACK BAYS OF NASSAU COUNTY. * TIDAL DEPARTURES...1 1/2 TO 2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE TONIGHT. * IMPACTS...LOCALIZED MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR ADJACENT PROPERTIES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Feb 24, 5:02 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 24, 5:02 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
502 AM EST WED FEB 24 2016
.SYNOPSIS...
DEEPENING LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE OHIO VALLEY
TODAY AND INTO SOUTHEAST CANADA ON THURSDAY. THE LOW WILL SEND A
WARM FRONT NORTH OF THE AREA THIS AFTERNOON...FOLLOWED BY A COLD
FRONTAL PASSAGE THURSDAY MORNING. A SECOND COLD FRONT WILL MOVE
ACROSS THE AREA LATE THURSDAY NIGHT INTO EARLY FRIDAY...WITH HIGH
PRESSURE BUILDING IN THROUGH SATURDAY. ANOTHER COLD FRONT WILL
APPROACH SUNDAY AND BECOME NEARLY STATIONARY AS A LOW TRACKS EAST.
THIS LOW WILL BRING A COLD FRONT THROUGH ON MONDAY. YET ANOTHER
FRONTAL SYSTEM APPROACHES TUESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A RAPIDLY DEEPENING LOW OVER THE TN/OH VALLEYS TODAY WILL LIFT NE
IN CONJUNCTION WITH AN UPPER LOW. WITH BLOCKING UPSTREAM ACROSS
THE WESTERN ATLANTIC AND NO PHASING WITH THE NORTHER STREAM...THE
LOW WILL BE SLOW TO LIFT OUT AS IT WORKS INTO SE CANADA BY THU
MORNING. A WARM FRONT WILL LIFT NORTH THIS AFTERNOON AHEAD OF THE
LOW...WITH THE TRAILING COLD FRONT APPROACHING THE APPALACHIANS
THIS AFTERNOON. A STRONGLY ANOMALOUS LOW-LEVEL JET WILL WORK
NORTHWARD ALONG THE EASTERN SEABOARD TODAY...WITH THE NOSE OF THE
JET APPROACHING LATE THIS AFTERNOON. THERE ARE SOME TIMING AND
MAGNITUDE ISSUES WITH THIS FEATURE WITH THE NAM ABOUT 5 TO 10 KT
STRONGER THAN THE OPERATIONAL GFS AND ECMWF...AND SLOWER TO
PROGRESS IT EAST. REGARDLESS...THE JET STRENGTHENS TO ABOUT 70 KT
AT 925 MB ALONG THE NJ COAST/DELMARVA REGION BY THIS EVENING.
THE SLY JET WILL SEND WARM...MOIST AIR INTO THE REGION WITH TEMPS
WARMING INTO THE 50S AT THE COAST BY LATE AFT...AND THE UPPER 40S
INLAND. THIS WILL COINCIDE WITH SIMILARLY HIGH DEW POINTS. THIS
COUPLED WITH FALLING HEIGHTS ALOFT AND PROLONGED WARM ADVECTION
WILL RESULT IN PERIODS OF RAIN AND AREAS OF FOG TODAY. THE FOG
COULD BECOME LOCALLY DENSE...ESPECIALLY NEAR THE COAST AS HIGH DEW
POINT AIR MOVES ACROSS THE COOLER NEAR SHORE WATERS.
THE RAIN TODAY WILL BE LIGHT TO MODERATE...PICKING UP IN
INTENSITY LATE THIS AFTERNOON AS THE NOSE OF THE LOW-LEVEL JET
APPROACHES FROM THE SOUTH. FOR THE MOST PART...EXPECT MAINLY
STRATIFORM PCPN TODAY. AIRMASS DESTABILIZES ALOFT TOWARD
EVENING...REMAINING STRONGLY INVERTED IN THE LOW-LEVELS. THE
HIGHEST RAINFALL AMOUNTS WILL BE FROM NYC AND POINTS NORTH AND
WEST...ABOUT A QUARTER TO THREE-QUARTERS OF AN INCH. SE FLOW WILL
BE ENHANCE LIFT ACROSS THE HILLS NORTH AND WEST OF NYC. TO THE
EAST...MAINLY A QUARTER TO HALF INCH OF RAINFALL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
INGREDIENTS COMING TOGETHER FOR STRONG WINDS BOTH FROM SYNOPTIC
SCALE FORCING AS THE CORE OF A 65 TO 75 KT LOW-LEVEL JET
CONVERGES UPON COASTAL LOCATIONS. THE JET TRANSLATES EAST DURING
THE OVERNIGHT. THE CHALLENGING QUESTION IN THIS TYPE OF PATTERN
WITH THE COLDER MARINE WATERS INFLUENCING SFC TEMPS...IS WHAT
PERCENTAGE OF THESE WINDS WILL TRANSLATE TO THE SFC WITH A STRONG
LOW-LEVEL INVERSION IN THE LOWEST 1500 FT. ABOUT A WEEK AGO A
SIMILAR SCENARIO PLAYED OUT WITH SHOWERS AND THUNDERSTORMS
TRANSPORTING DAMAGING WIND GUSTS DOWN TO THE SFC. THERE IS DECENT
ELEVATED INSTABILITY WITH CAPES ABOUT 400-700 J/KG WITH DEW POINTS
AT THE TOP OF THE INVERSION AROUND 15 DEG C. THUS...THERE LOOKS TO
BE THE POTENTIAL FOR A FINE LINE OF CONVECTION ALONG AND AHEAD OF
THE COLD FRONT WITH STRONG GUSTY WINDS AND POSSIBLY HAIL. THERE IS
ALSO THE POTENTIAL FOR DAMAGING GUSTS...BUT THE CONFIDENCE IS LOW
DUE TO THE AFOREMENTIONED INVERSION. IN ADDITION...THE SHOWERS
PRECEDING THE MAIN LINE OF CONVECTION WILL LIKELY PRODUCE WINDS
NEAR WIND ADVISORY THRESHOLDS FOR SEVERAL HOURS. THUS...A WIND
ADVISORY IS UP FOR NYC...LI...AND COASTAL CT TONIGHT. SUSTAINED
WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS UP TO 45 MPH. WINDS
WILL BE LIGHTER ACROSS THE INTERIOR.
MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL LIKELY PRODUCE
UPWARDS OF AN INCH...WITH LOCALIZED HIGHER AMOUNTS. MINOR
FLOODING ON POOR DRAINAGE AREAS AND FLASHY STREAMS/RIVERS ACROSS
NRN NJ IS POSSIBLE.
TEMPS WILL RISE INTO THE LOWER AND MIDDLE 50S OVERNIGHT AHEAD OF
THE COLD FRONT.
CONDITIONS DRY OUT BEHIND THE COLD FRONTAL PASSAGE THU
MORNING...AROUND DAYBREAK GIVE OR TAKE A COUPLE OF HOURS.
THERE COULD BE SCT SHOWERS THU WITH A DEEP-LAYERED CYCLONIC FLOW
AND A GUSTY SW FLOW. TEMPS WILL HOLD NEARLY STEADY IN THE UPPER
40S TO AROUND 50.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AS A SOUTHERLY STREAM CLOSED LOW IS PICKED UP BY A NORTHERN STREAM
SHORTWAVE THURSDAY NIGHT AN OPEN UPPER TROUGH DEVELOPS WITH THE
TROUGH MOVING THROUGH THURSDAY NIGHT INTO FRIDAY...WITH AN
ASSOCIATED SURFACE COLD FRONT ALSO MOVING THROUGH THE AREA. A DEEP
CYCLONIC FLOW WILL REMAIN ACROSS THE REGION THROUGH FRIDAY AS
ANOTHER SHORTWAVE ROTATES INTO THE TROUGH. LIGHT SCATTERED SHOWERS
WILL BE POSSIBLE THURSDAY NIGHT...WITH DRYING BY FRIDAY IN THE
DRYING NORTHWEST FLOW BEHIND THE COLD FRONT.
ZONAL FLOW DEVELOPS SATURDAY NIGHT INTO SUNDAY WITH YET ANOTHER
NORTHERN STREAM SHORTWAVE QUICKLY APPROACHING FROM THE WEST. GENERAL
MODEL AGREEMENT WITH THIS WAVE AS ENERGY WILL BE COMING ONSHORE OF
THE PACIFIC NORTHWEST SATURDAY. THE GFS IS A LITTLE QUICKER THAN THE
ECMWF. THIS LOW WAS ALSO A LITTLE SLOWER AND FARTHER TO THE NORTH
THAN PREVIOUS FORECASTS. WITH THE LOW NOW TRACKING TO THE NORTH THE
REGION REMAINS ON THE WARMER SIDE OF THE LOW UNTIL THE COLD FRONTAL
PASSAGE MONDAY WITH COLDER AIR MOVING IN MONDAY NIGHT INTO TUESDAY.
WILL NOW BE ALL LIQUID PRECIPITATION ACROSS THE REGION MONDAY.
WITH STILL ANOTHER WAVE COMING ONSHORE OF THE PACIFIC NORTHWEST
EARLY IN THE WEEK AND DIGGING A TROUGH INTO THE SOUTHERN PLAINS A
WARM FRONT WILL BE DEVELOPING AHEAD OF THE LOW AND MAY BRING WARM
ADVECTION SHOWERS BACK INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A WARM FRONT APPROACHES THIS MORNING AND PASSES THROUGH
EARLY THIS AFTERNOON FOLLOWED BY A COLD FRONT TONIGHT.
GENERALLY IFR THROUGH 06Z TONIGHT. A FEW HOURS OF LIFR LIKELY AHEAD
OF WARM FRONT STARTING AROUND 15Z/16Z AT NYC/LI TERMINALS.
LLWS DEVELOPING THIS AFTN WITH 50KT GRADUALLY LOWERING TO 1000-
1500FT LATE THIS AFTN AND EVE.
SCT -SHRA EARLY WILL GRADUALLY BECOME MORE WIDESPREAD THIS MORNING
AND AFTERNOON. +SHRA AT TIMES THIS EVE WITH POTENTIAL FOR GUSTS IN
EXCESS OF 50KT IN ANY TSTMS. CHC FOR TSTMS TOO LOW TO INCLUDE IN
TAFS ATTM.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TIMING OF LIFR THIS MORNING AND WIND SHIFT TO
SE MAY BE +/- 1-2 HOURS.
KLGA FCSTER COMMENTS: TIMING OF LIFR THIS MORNING AND WIND SHIFT TO
SE MAY BE +/- 1-2 HOURS.
KEWR FCSTER COMMENTS: TIMING OF LIFR THIS MORNING AND WIND SHIFT TO
SE MAY BE +/- 1-2 HOURS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH IMPLIES
SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: TIMING OF LIFR THIS MORNING AND WIND SHIFT TO
SE MAY BE +/- 1-2 HOURS.
KHPN FCSTER COMMENTS: TIMING OF LIFR THIS MORNING AND WIND SHIFT TO
SE MAY BE +/- 1-2 HOURS.
KISP FCSTER COMMENTS: TIMING OF LIFR THIS MORNING AND WIND SHIFT TO
SE MAY BE +/- 1-2 HOURS.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WED NIGHT...IFR AND RAIN...HEAVY AT TIMES WITH POSSIBLE THUNDER. SE
TO S WINDS 20-25KTG30-35KT. LLWS.
.THU-THU NIGHT...MVFR OR LOWER POSSIBLE...BECOMING VFR LATE. SW
WINDS G20-30KT POSSIBLE THU AFTN/NIGHT.
.FRI-FRI NIGHT...VFR. NW WINDS G20-25KT POSSIBLE.
.SAT-SUN...VFR. W WINDS BECOMING SW. POSSIBLE G20KT.
&&
.MARINE...
GALE WARNING HAS BEEN POSTED FOR ALL WATERS TONIGHT DUE TO STRONG
SOUTHERLY JET AND CONVECTION MOVING ACROSS THE WATERS. SCA
CONDITIONS LIKELY ON THU DUE TO A STRONG SW FLOW BEHIND THE COLD
FRONTAL PASSAGE IN THE MORNING. POSSIBLE GALES ON THE OCEAN WATERS
THU AFT/NIGHT.
GALE FORCE GUSTS CONTINUE INTO FRIDAY EVENING ON THE OCEAN WATERS
WITH SMALL CRAFT GUSTS ON THE REMAINDER OF THE FORECAST WATERS. BY
SATURDAY MORNING WINDS AND SEAS ON THE OCEAN ARE EXPECTED TO FALL
BELOW SMALL CRAFT ADVISORY LEVELS AS HIGH PRESSURE BUILDS INTO THE
WATERS. WITH AN INCREASING SOUTHWESTERLY FLOW AHEAD OF AN
APPROACHING COLD FRONT SATURDAY NIGHT INTO SUNDAY...WINDS AND SEAS
ON THE OCEAN WATERS ARE EXPECTED TO INCREASE UP TO SMALL CRAFT
LEVELS.
&&
.HYDROLOGY...
POTENTIAL FOR 1 TO 1.50 INCHES OF RAINFALL...HIGHEST TO THE NORTH
AND WEST OF NYC. MINOR FLOODING OF POOR DRAINAGE AREAS AND FLASHY
RIVERS AND STREAMS ACROSS NRN NJ IS POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
THERE IS THE POTENTIAL FOR WATER LEVELS TO APPROACH MINOR COASTAL
FLOOD BENCHMARKS TONIGHT AND THU MORNING HIGH TIDE CYCLES. THIS
IS DUE TO A COMBINATION OF A RECENT FULL MOON AND AND POTENTIAL
GALE FORCE S/SE FLOW WED NIGHT/THU. TIDAL DEPARTURES OF GENERALLY
2 TO 2 1/2 FT ARE NEEDED FOR MINOR COASTAL FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY FOR
CTZ009>012.
NY...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY FOR
NYZ071>075-078>081-176>179.
NJ...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...MET/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...MET
AVIATION...24
MARINE...MET/DW
HYDROLOGY...MET/DW
TIDES/COASTAL FLOODING...DWHazardous weather outlook, Feb 24, 5:21 AM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 521 AM EST WED FEB 24 2016 CTZ005>008-NJZ002-004-006-103>108-NYZ067>070-251030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 521 AM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR ISOLATED DAMAGING WIND GUSTS LATE THIS EVENING INTO EARLY THURSDAY MORNING WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND SMALL RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NYZ071>075-078>081-176>179-251030- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 521 AM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR ISOLATED DAMAGING WIND GUSTS LATE THIS EVENING INTO EARLY THURSDAY MORNING WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND SMALL RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-251030- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 521 AM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-251030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 521 AM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Feb 24, 5:16 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
516 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM FREEZING RAIN MONTGOMERY AIRPORT 41.51N 74.26W
02/24/2016 M0.02 INCH ORANGE NY ASOS
&&
JPLocal storm report, Feb 24, 5:18 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
518 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FREEZING RAIN DANBURY AIRPORT 41.37N 73.48W
02/24/2016 M0.00 INCH FAIRFIELD CT ASOS
TRACE OF FREEZING RAIN.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:54 PM EST | Gale Watch | OKX | 5 hr | |
| Feb 24, 3:50 AM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 24 hr |
| Feb 24, 3:56 AM EST | Gale Warning | OKX | 60 hr | |
| Feb 24, 3:59 PM EST | Marine Dense Fog Advisory | OKX | 16 hr |
Nearby
Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.